Alert archive / North Carolina / Tornado Warnings in 2011

Tornado Warning 46, NWS Wakefield, VA

April 28, 2011Camden County, Currituck County, North Carolina

NWS Wakefield, VA issued this tornado warning at Apr 28, 2011, 6:13 PM EDT for Camden County, Currituck County, North Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2011, 6:13 PM EDT (22:13 UTC)
Expired
Apr 28, 2011, 6:45 PM EDT
In force
32 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

Counties Camden County, NC, Currituck County, NC

The radar

The Norfolk radar (KAKQ), 131 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 2:41 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 10.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1638 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 227 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1638 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
502 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
227 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
1.0
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

736 
WFUS51 KAKQ 282213
TORAKQ
NCC029-053-282245-
/O.NEW.KAKQ.TO.W.0046.110428T2213Z-110428T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
613 PM EDT THU APR 28 2011

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* TORNADO WARNING FOR...
  EXTREME SOUTHEASTERN CAMDEN COUNTY IN NORTHEAST NORTH CAROLINA...
  SOUTHEASTERN CURRITUCK COUNTY IN NORTHEAST NORTH CAROLINA...

* UNTIL 645 PM EDT

* AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 13 MILES SOUTHWEST OF POINT HARBOR...OR 17 MILES
  SOUTHEAST OF WEEKSVILLE...AND MOVING NORTHEAST AT 55 MPH.

* THIS DANGEROUS STORM WILL BE NEAR...
  POINT HARBOR AROUND 625 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE HARBINGER...
SPOT...MAMIE AND POWELLS POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE... OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3611 7587 3618 7589 3618 7592 3615 7592
      3616 7597 3617 7597 3619 7594 3618 7592
      3621 7593 3628 7584 3623 7586 3621 7582
      3617 7583 3612 7579 3608 7578 3606 7580
TIME...MOT...LOC 2213Z 237DEG 48KT 3602 7599

$$

ALBRIGHT
1 follow-up statement
962 
WWUS51 KAKQ 282225
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE
625 PM EDT THU APR 28 2011

NCC029-053-282245-
/O.CON.KAKQ.TO.W.0046.000000T0000Z-110428T2245Z/
CAMDEN NC-CURRITUCK NC-
625 PM EDT THU APR 28 2011

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN CURRITUCK AND
EXTREME SOUTHEASTERN CAMDEN COUNTIES UNTIL 645 PM EDT...

AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR POINT HARBOR...OR 10 MILES SOUTH OF GRANDY...
MOVING NORTHEAST AT 55 MPH.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF EXTREME
SOUTHEASTERN CAMDEN AND SOUTHEASTERN CURRITUCK COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4..

&&

LAT...LON 3611 7587 3618 7589 3618 7592 3615 7592
      3616 7597 3617 7597 3619 7594 3618 7592
      3621 7593 3628 7584 3623 7586 3621 7582
      3617 7583 3612 7579 3608 7578 3606 7580
TIME...MOT...LOC 2225Z 237DEG 48KT 3611 7582

$$

ALBRIGHT

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Apr 28, 3:47 PM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, Apr 28, 3:47 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
347 PM EDT THU APR 28 2011

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE THROUGH THE MID ATLANTIC REGION THIS
EVENING. HIGH PRESSURE BUILDS IN BEHIND THE FRONT LATER TONIGHT AND
FRIDAY...THEN BECOMES CENTERED OVER THE MID ATLANTIC REGION
SATURDAY. THE HIGH WILL THEN DRIFT OFF THE COAST SUNDAY AND
MONDAY...AS A COLD FRONT SLOWLY APPROACHES THE AREA FROM THE
NORTHWEST. THE FRONT DROPS INTO THE CAROLINAS MONDAY NIGHT AND
TUESDAY...THEN STALLS.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A TORNADO WATCH CONTINUES FOR CENTRAL AND EASTERN PORTIONS OF THE
CWA THROUGH 9 PM. THIS WILL LIKELY BE TRIMMED FROM WEST TO EAST AS
THE SEVERE THREAT MOVES EAST. CONVECTION OVER NC IS SPREADING NE
INTO THE LOCAL AREA WITH ADDITIONAL DEVELOPMENT NW OF RICHMOND. PER
SPC DAY 1 OUTLOOK...SLIGHT RISK FOR SEVERE WEATHER WILL CONTINUE
AHEAD OF THE COLD FRONT. DESPITE THE MOISTENING MID/UPR LEVELS
(WEAKENING LAPSE RATES ALOFT)...MUCAPES BTWN 1000-1500 J/KG WILL
NEVERTHELESS MAINTAIN SUFFICIENT INSTBY WHEN CONSIDERING THE STRONG
VERTICAL SHEAR. OVER TIME (AS THE FRONT APPROACHES) EXPECT THE SHEAR
TO BECOME MORE UNIDIRECTIONAL...THIS ALONG WITH THE BROAD SCALE
INCREASING ASCENT WILL TEND TO FAVOR MORE WDSPRD QUASI-LINEAR
CONVECTION WITH EMBEDDED ROTATING CELLS. STILL...GIVEN THE LINGERING
STRONG 0-6 KM BULK SHEAR (40-60 KTS)...WILL NEED TO CONTINUE TO BE
WATCHFUL FOR DISCRETE SUPERCELLS AHEAD OF THE MAIN LINE OF STORMS.

THE FRONT WILL CLEAR THE COAST DURING THE EVENING HOURS...WITH DRIER
COOLER AIR ADVECTING IN FROM THE WEST. LATEST MODEL TRENDS INCLUDING
LATEST SREF AND NAM) SHOW POST-FRONTAL SHOWERS LINGERING A LITTLE
WHILE LONGER COMPARED TO PREVIOUS EXPECTATIONS. THIS MAKES SENSE
CONSIDERING THE DEEP UPR TROUGH STILL W OF THE REGION...WITH THE
STRONG MID-UPR LEVEL QG FGEN UPSTREAM AND AXIS OF MAXIMUM LLVL
PETTERSON FGEN PUSHING E ACROSS THE REGION BTWN 21Z AND 03Z (LATE
THIS AFTN THROUGH EVENING). LOW TEMPERATURES SHOULD RANGE FROM NEAR
50 WEST...TO MID TO UPPER 50S ALONG THE COAST.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
A COLD POOL ALOFT DRIFTS OVER THE REGION FRIDAY AS HIGH PRESSURE
BUILDS IN AT THE SURFACE. STEEP LOW-LEVEL LAPSE RATES AND LINGERING
SURFACE MOISTURE SHOULD RESULT IN SCATTERED TO BROKEN CUMULUS DURING
PEAK HEATING HOURS. HOWEVER...GFS AND NAM BUFR SOUNDINGS INDICATE A
STRONG SUBSIDENCE INVERSION LIMITING INSTABILITY AND THE PROBABILITY
OF ANY RAIN SHOWERS. HIGH TEMPERATURES SHOULD REACH THE LOW TO MID
70S FRIDAY...EVEN TO THE COAST WITH WESTERLY FLOW AFTER MORNING LOWS
IN THE UPPER 40S TO MID 50S.

HIGH PRESSURE SETTLES OVER THE REGION FRIDAY NIGHT AND SATURDAY. LOW
TEMPERATURES SATURDAY MORNING SHOULD FALL INTO THE MID 40S TO LOW
50S...BEFORE HIGHS IN THE LOW TO MID 70S...LOCALLY COOLER ALONG THE
IMMEDIATE COASTLINES.

HIGH PRESSURE MOVES OFF THE COAST SUNDAY ALLOWING SOUTHERLY FLOW TO
PUSH HIGH TEMPERATURES BACK TO THE LOW 80S INLAND...WITH MID TO
UPPER 70S ALONG THE COASTLINES...EVEN LOCALLY COOLER ALONG THE
IMMEDIATE ATLANTIC COAST OF THE LOWER MD AND VA EASTERN SHORE.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
WARM/DRY TO BEGIN THE PERIOD MONDAY...AS HIGH PRES AT THE SFC AND
ALOFT REMAINS ORIENTED ALONG THE SOUTHEAST COAST. MODELS STILL
HAVING SOME DIFFICULTY IN TIMING NEXT CDFNT/SFC TROUGH WHICH
EVENTUALLY ARRIVES FM THE W LTR MON NGT/ERY TUE MORNING. FOR NOW HV
REMAINED CLOSE TO HPC GUIDANCE....WHICH APPEARS TO BE SPLITTING THE
DIFFERENCE BETWEEN THE MORE AMPLIFIED/SLOWER ECMWF AND THE MORE
PROGRESSIVE/FASTER GFS. UPSHOT OF THIS WOULD LEAD TO A COOLER AND
MORE CLOUDY CONDITIONS FOR THE MIDDLE/LATTER PORTION OF NEXT WEEK.
CHC POPS REMAIN IN PLACE FOR TUE/TUE NGT BEFORE DRYING OUT
BEHIND THE FRONT FOR WED/THU.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
ACTIVE WX DAY THU W/ COLD FRONT...POTENTIAL FOR IFR IN LWR VSBYS
DUE TO TSRA...MAINLY THROUGH 22Z. ALTHOUGH TSTMS GNLY PUSH OFF TO
THE EAST...ANOTHER ROUND OF +SHRA WILL BE POSSIBLE ALL AREAS
THROUGH 00Z. GUSTY SSW/190-210 WINDS GRADUALLY VEER TO SW/210-240
AFTER 18Z. WINDS DIMINISH SIGNIFICANTLY BY ABOUT 29/00Z AND BECOME
W TO WNW. BKN CIGS/ABOVE 3K FT MAY PERSIST.

FRI-MON...OTHER THAN SOME BKN CIGS (ABOVE 3 K FT) POSSIBLE FRI 15Z-
21Z...GNLY A QUIET PERIOD THROUGH MON AM UNDER MCLR SKIES AND LGT-MDT
WINDS. INCREASING CLOUDS/SHRA POSSIBLE LATER MON W/ APPROACH OF
NEXT COLD FRONT.

&&

.MARINE...
SCA FLAGS CONTINUE FOR BAY/CURRITUCK SOUND AND ATLANTIC COASTAL
WATERS NORTH OF CAPE CHARLES ALL AREAS TODAY...WITH TIGHTENING PRES
GRADIENT ALLOWING FOR FREQUENT GUSTS TO LOW END GALE OVER SOUTHERN
COASTAL WATERS AND AT MOUTH OF CHES BAY. SEAS ON NRN CSTL WATERS
CONTINUE TO RUN ~7-9 FT...5-7 FT S AND WAVES ON THE BAY 3-5 FT.
WINDS AND SEAS/WVS SLOW TO SUBSIDE LATER TONIGHT SO SCA WL HAVE TO
REPLACE GALE WARNINGS THIS EVENING. OTHERWISE...HV KEPT HEADLINES IN
PLACE THROUGH FRI MRNG NRN CSTL WATERS...THRU MIDNIGHT SRN CSTL
WATERS...AND ERLY FRI NIGHT BAY/SOUND.

COLD FRONT LOOKS TO BE ORIENTED ALONG COASTAL ZNS BY 03-06Z...WITH
LITTLE IN THE WAY OF A COLD SURGE SO EXPECT WIND SPEEDS TO DIMINISH
TO 10-15 KT ALL AREAS. WINDS LOOKING STAY 10-15 KT FROM THE W ON
FRI...WITH A MODEST COLD SURGE FROM THE NW FRI NGT (HAVE BUMPED UP
WINDS/WAVES SLIGHTLY...COULD HAVE MARGINAL SCA'S ON THE BAY).
DIMINISHING WINDS FOR LATER FRI/SAT...BECMG ELY SAT EVENG W/ WNDS
BECOMING SSW AS HIGH PRESSURE BUILDS IN FROM SW THROUGH SUNDAY. GOOD
BOATING CONDITIONS SUNDAY AND ERY MONDAY AS RETURN (SOUTH) FLOW WILL
SET UP AS HIGH PIVOTS OFFSHORE. COLD FRONT WILL APPROACH/CROSS THE
WATERS MONDAY/MONDAY NIGHT WITH WINDS VEERING TO THE NNW BY MONDAY
NGT TUE.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR ANZ634-656-658.
     SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR ANZ632-
     633.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ630-
     631.
     SMALL CRAFT ADVISORY UNTIL NOON EDT FRIDAY FOR ANZ650-652-654.

&&

SYNOPSIS...BKH/AJZ
NEAR TERM...BKH/AJZ
SHORT TERM...BKH/AJZ
LONG TERM...MAM
AVIATION...LKB
MARINE...MAM/LKB
Hazardous weather outlook, Apr 28, 2:47 PM EDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
247 PM EDT THU APR 28 2011

MDZ021>025-NCZ012>017-030>032-102-VAZ072>078-081>100-291900-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
247 PM EDT THU APR 28 2011

...TORNADO WATCH 255 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN
SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN
NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ048-049-060>071-079-080-291900-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
BRUNSWICK-DINWIDDIE-
247 PM EDT THU APR 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST INTO THE EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ650-652-654-291900-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
247 PM EDT THU APR 28 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT FRIDAY...
...TORNADO WATCH 255 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ634-656-658-291900-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
247 PM EDT THU APR 28 2011

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...TORNADO WATCH 255 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY
AND THE MID ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ632-633-291900-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
247 PM EDT THU APR 28 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...TORNADO WATCH 255 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY
AND CURRITUCK SOUND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ630-631-291900-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
247 PM EDT THU APR 28 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...TORNADO WATCH 255 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE SOUTHERN CHESAPEAKE BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Apr 28, 4:16 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE
416 PM EDT THU APR 28 2011

VAZ064-073>076-282115-
CAROLINE VA-ESSEX VA-KING AND QUEEN VA-RICHMOND VA-WESTMORELAND VA-
416 PM EDT THU APR 28 2011

...STRONG THUNDERSTORM MOVING INTO THE NORTHERN NECK...

AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHAMPLAIN...MOVING NORTHEAST AT 60 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR PEEDS...AND...NEWLAND AT 420 PM
EDT...SINGERLY...AND...MONTROSS AT 425 PM EDT...CURRIOMAN LANDING...
AND...STRATFORD HALL AT 430 PM EDT...COLES POINT...AND...ERICA AT 435
PM EDT.

WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE STORMS. ALSO EXPECT
HEAVY DOWNPOURS THAT MAY CAUSE PONDING OF WATER ON ROADWAYS.

LAT...LON 3817 7684 3818 7675 3817 7673 3815 7673
      3814 7674 3814 7672 3817 7670 3815 7659
      3812 7659 3786 7708 3802 7723 3821 7691

ESEYMOUR
Local storm report, Apr 28, 4:49 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
449 PM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TORNADO          FARMVILLE               37.30N 78.40W
04/27/2011  F1               PRINCE EDWARD      VA   NWS STORM SURVEY

            NWS STORM SURVEY DETERMINED DAMAGE CONSISTENT WITH AN
            EF-1 TORNADO. TORNADO TRACK MEASURED AT APPROXIMATELY 150
            YARDS WIDE AND 5.5 MILES LONG. A MORE DETAILED
            PRELIMINARY ASSESSMENT...INCLUDING SPECIFIC ESTIMATION OF
            WIND SPEED AND DAMAGE PATH WILL BE COMPLETED AND
            TRANSMITTED FRIDAY 4/29.

0825 PM     TORNADO          NOEL                    37.90N 77.54W
04/27/2011                   HANOVER            VA   NWS STORM SURVEY

            NWS STORM SURVEY DETERMINED DAMAGE CONSISTENT WITH AN
            EF-1 TORNADO ALONG A 2 MILE LONG...100-150 YARD WIDE PATH
            ACROSS EASTERN GOOCHLAND AND WESTERN HANOVER COUNTIES. A
            MORE DETAILED PRELIMINARY ASSESSMENT...INCLUDING SPECIFIC
            ESTIMATION OF WIND SPEED AND DAMAGE PATH WILL BE
            COMPLETED AND TRANSMITTED FRIDAY 4/29

&&

05
Special weather statement, Apr 28, 5:09 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
509 PM EDT THU APR 28 2011

MDZ021-022-282215-
DORCHESTER MD-WICOMICO MD-
509 PM EDT THU APR 28 2011

...STRONG THUNDERSTORM MOVING INTO WESTERN DORCHESTER COUNTY...

AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF CAMBRIDGE...OR ABOUT 8
MILES EAST OF COVE POINT...MOVING NORTHEAST AT 65 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR CHURCH CREEK...AND...WOOLFORD AT 515 PM
EDT...CAMBRIDGE...AND...BUCKTOWN AT 520 PM EDT...EAST NEW MARKET...
AND...SECRETARY AT 525 PM EDT...HURLOCK AT 530 PM EDT.

WIND GUSTS TO 45 MPH AND CLOUD TO GROUND LIGHTNING ARE EXPECTED IN
THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE
STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3865 7571 3845 7570 3829 7622 3831 7626
      3834 7627 3835 7623 3838 7626 3836 7629
      3847 7634 3852 7626 3854 7628 3853 7622
      3855 7624 3864 7616 3862 7616 3858 7602
      3868 7594 3871 7583

ALBRIGHT
Local storm report, Apr 28, 5:19 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
519 PM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     TORNADO          SLIGO                   36.45N 76.08W
04/28/2011                   CURRITUCK          NC   EMERGENCY MNGR

            TORNADO REPORTED ON THE GROUND BY PUBLIC

&&

JFOSTER
Local storm report, Apr 28, 5:40 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
540 PM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     TORNADO          KNOTTS ISLAND           36.51N 75.92W
04/28/2011                   CURRITUCK          NC   PUBLIC

            TORNADO ON GROUND REPORTED BY PUBLIC

&&

JFOSTER
Special weather statement, Apr 28, 6:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE
613 PM EDT THU APR 28 2011

VAZ095-097-098-282245-
CHESAPEAKE VA-NORFOLK/PORTSMOUTH VA-VIRGINIA BEACH VA-
613 PM EDT THU APR 28 2011

...STRONG THUNDERSTORM MOVING INTO CHESAPEAKE AND VIRGINIA BEACH...

AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PRINCESS ANNE...OR ABOUT OVER KEMPSVILLE...
MOVING NORTHEAST AT 60 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
VIRGINIA BEACH OCEANFRONT...AND...RUDEE HEIGHTS AT 620 PM EDT.

EXPECT WINDS UP TO 40 MPH AND HEAVY DOWNPOURS WITH UP TO 1 INCH OF
RAIN POSSIBLE.

IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3666 7610 3680 7624 3692 7609 3693 7607
      3692 7605 3694 7603 3694 7601 3691 7598
      3685 7597 3685 7596 3682 7597 3681 7596
      3676 7594

ESEYMOUR

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 3:09 PM EDTSpecial Weather StatementAKQBertie, Gates, Hertford36 min
Apr 28, 4:14 PM EDTTornado WarningAKQBertie, Chowan, Perquimans46 min
Apr 28, 4:51 PM EDTTornado WarningAKQCamden, Currituck, Pasquotank24 min
Apr 28, 4:54 PM EDTSevere Thunderstorm WarningAKQCamden, Chowan, Currituck, Gates, Pasquotank, Perquimans66 min
Apr 28, 4:58 PM EDTTornado WarningAKQCamden, Pasquotank, Perquimans17 min
Apr 28, 5:11 PM EDTTornado WarningAKQCamden, Currituck, Pasquotank19 min
Apr 28, 5:28 PM EDTTornado WarningAKQCurrituck32 min
Apr 28, 6:37 PM EDTTornado WarningAKQCamden, Currituck, Pasquotank23 min
Apr 28, 7:02 PM EDTSpecial Weather StatementAKQCurrituck13 min
Apr 28, 7:21 PM EDTSpecial Weather StatementAKQBertie, Chowan, Gates39 min

Nearby

Tornado Warnings in North Carolina, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.